Tohoku Mathematical Journal

$\boldsymbol{Q}$-factorial Gorenstein toric Fano varieties with large Picard number

Benjamin Nill and Mikkel Øbro

Full-text: Open access

Abstract

In dimension $d$, ${\boldsymbol Q}$-factorial Gorenstein toric Fano varieties with Picard number $\rho_X$ correspond to simplicial reflexive polytopes with $\rho_X + d$ vertices. Casagrande showed that any $d$-dimensional simplicial reflexive polytope has at most $3 d$ and $3d-1$ vertices if $d$ is even and odd, respectively. Moreover, for $d$ even there is up to unimodular equivalence only one such polytope with $3 d$ vertices, corresponding to the product of $d/2$ copies of a del Pezzo surface of degree six. In this paper we completely classify all $d$-dimensional simplicial reflexive polytopes having $3d-1$ vertices, corresponding to $d$-dimensional ${\boldsymbol Q}$-factorial Gorenstein toric Fano varieties with Picard number $2d-1$. For $d$ even, there exist three such varieties, with two being singular, while for $d > 1$ odd there exist precisely two, both being nonsingular toric fiber bundles over the projective line. This generalizes recent work of the second author.

Article information

Source
Tohoku Math. J. (2), Volume 62, Number 1 (2010), 1-15.

Dates
First available in Project Euclid: 31 March 2010

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1270041023

Digital Object Identifier
doi:10.2748/tmj/1270041023

Mathematical Reviews number (MathSciNet)
MR2654299

Zentralblatt MATH identifier
1211.14048

Subjects
Primary: 14M25: Toric varieties, Newton polyhedra [See also 52B20]
Secondary: 14J45: Fano varieties 52B20: Lattice polytopes (including relations with commutative algebra and algebraic geometry) [See also 06A11, 13F20, 13Hxx]

Keywords
toric varieties Fano varieties lattice polytopes

Citation

Nill, Benjamin; Øbro, Mikkel. $\boldsymbol{Q}$-factorial Gorenstein toric Fano varieties with large Picard number. Tohoku Math. J. (2) 62 (2010), no. 1, 1--15. doi:10.2748/tmj/1270041023. https://projecteuclid.org/euclid.tmj/1270041023


Export citation

References

  • V. V. Batyrev, Dual polyhedra and mirror symmetry for Calabi-Yau hypersurfaces in toric varieties, J. Algebr. Geom. 3 (1994), 493--535.
  • C. Casagrande, The number of vertices of a Fano polytope, Ann. Inst. Fourier 56 (2006), 121--130.
  • O. Debarre, Fano varieties, in: Higher dimensional varieties and rational points (Budapest, 2001), 93--132, Bolyai Soc. Math. Stud. 12, Springer-Verlag, Berlin, 2003.
  • W. Fulton, Introduction to toric varieties, Ann. of Math. Stud. 131, Princeton University Press, Princeton, NJ, 1993.
  • M. Kreuzer and B. Nill, Classification of toric Fano 5-folds, Adv. Geom. 9 (2009), 85--97.
  • M. Kreuzer and H. Skarke, On the classification of reflexive polyhedra, Comm. Math. Phys. 185 (1997), 495--508.
  • M. Kreuzer and H. Skarke, Classification of reflexive polyhedra in three dimensions, Adv. Theor. Math. Phys. 2 (1998), 853--871.
  • M. Kreuzer and H. Skarke, Complete classification of reflexive polyhedra in four dimensions, Adv. Theor. Math. Phys. 4 (2000), 1209--1230.
  • B. Nill, Gorenstein toric Fano varieties, Manuscripta Math. 116 (2005), 183--210.
  • B. Nill, Classification of pseudo-symmetric simplicial reflexive polytopes, in: Algebraic and geometric combinatorics, Proceedings of a Euroconference in Mathematics (Anogia, 2005), 269--282, Contemp. Math. 423, Amer. Math. Soc., Providence, RI, 2006.
  • M. Øbro, An algorithm for the classification of smooth Fano polytopes, Preprint, math/0704.0049, 2007.
  • M. Øbro, Classification of terminal simplicial reflexive $d$-polytopes with $3d-1$ vertices, Manuscripta Math. 125 (2008), 69--79.